MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® SODIUM HEPARINN (NH) 158 U.S.P. UNITS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® SODIUM HEPARINN (NH) 158 U.S.P. UNITS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 366480
Medical Device Problem Code Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported prior to using bd vacutainer® sodium heparin (nh) 158 u.S.P.Units blood collection tubes, there was an additive abnormality (clumped) in 200 tubes.No adverse impact was reported regarding the patient or user.
 
Additional Manufacturer Narrative
The following fields have been updated with corrected and/or additional information.D9: device available for evaluation: yes.H3: device eval by manufacturer? yes.D9: returned to manufacturer on: 24-april-2025.Investigation summary: bd received 12 samples and one photo for investigation.The evaluation of the returned samples and photo shows the additive is in the form of a disc in the bottom of the tube.The additive for this catalog number, 366480, is freeze dried per specification.This is the correct appearance for the process.No issues were identified with the returned samples and photo.Additionally, 100 retained samples were visually inspected, and no issues were identified.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.This complaint has not been confirmed for the indicated failure mode: additive abnormality.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for the identification of emerging trends.
 
Event or Problem Description
It was reported prior to using bd vacutainer® sodium heparinn (nh) 158 u.S.P.Units blood collection tubes, there was an additive abnormality (clumped) in 200 tubes.No adverse impact was reported regarding the patient or user.

Brand Name
BD VACUTAINER® SODIUM HEPARINN (NH) 158 U.S.P. UNITS BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22032183
Report Number1917413-2025-00632
Device Sequence Number18512649
Product Code JKA
UDI-Device Identifier30382903664802
UDI-Public(01)30382903664802(11)230810(17)250831(10)3222704
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2025
Device Catalogue Number366480
Device Lot Number3222704
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer06/24/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown